Alert archive / Pennsylvania / Wind Advisories in 2013

Wind Advisory 5, NWS State College, PA

October 31, 201333 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Oct 31, 2013, 9:48 PM EDT for 33 counties in Pennsylvania. It took effect at Nov 1, 2013, 5:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 9:48 PM EDT (01:48 UTC)
In effect from
Nov 1, 2013, 5:00 AM EDT
Expired
Nov 1, 2013, 2:00 PM EDT
In force
9 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS71 KCTP 010148
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT THU OCT 31 2013

...STRONG WINDS EARLY FRIDAY...

.A RAPDILY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE
UPPER GREAT LAKES INTO ONTARIO...WHILE A SHARP TRAILING COLD FRONT
SURGES EASTWARD FROM THE OHIO VALLEY ACROSS THE APPALACHIANS.
SOUTH-SOUTHWEST WINDS WILL STEADILY INCREASE AHEAD OF THE COLD
FRONT OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHER
ELEVATIONS AND IN THE LEE OF THE RIDGES...ALONG AND BEHIND THE
FRONTAL PASSAGE. THE STRONG WINDS MAY BE AIDED BY A NARROW LINE
OF MODERATE TO HEAVY SHOWERS ACCOMPANYING THE SHARP COLD FRONT.
WINDS WILL SHIFT TO THE WEST-SOUTHWEST AND REMAIN GUSTY INTO
EARLY FRIDAY AFTERNOON BEFORE SUBSIDING BY LATER FRIDAY EVENING.

PAZ004>006-010>012-017-018-024-033-037-041-042-011600-
/O.NEW.KCTP.WI.Y.0005.131101T0900Z-131101T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
948 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON EDT FRIDAY. 

* WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 15 TO 25 WITH
  PEAK GUSTS UP TO 50 MPH. 

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED
  POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS...AT
  ELEVATIONS ABOVE 2000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

RG/MS/CE
4 follow-up statements
464 
WWUS71 KCTP 010734
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 AM EDT FRI NOV 1 2013

...STRONG WINDS EARLY FRIDAY...

.A RAPDILY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH THE
UPPER GREAT LAKES INTO ONTARIO...WHILE A SHARP TRAILING COLD
FRONT SURGES EASTWARD FROM THE OHIO VALLEY ACROSS THE
APPALACHIANS. SOUTH-SOUTHWEST WINDS CONTINUE TO INCREASE AHEAD OF
THE COLD FRONT EARLY THIS MORNING.  THE STRONGEST WINDS ARE
EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF THE
RIDGES...ALONG AND BEHIND THE FRONTAL PASSAGE. THE STRONG WINDS
MAY BE AIDED BY A NARROW LINE OF MODERATE TO HEAVY SHOWERS
ACCOMPANYING THE SHARP COLD FRONT. WINDS WILL SHIFT TO THE WEST-
SOUTHWEST AND REMAIN GUSTY THROUGH THE AFTERNOON BEFORE SUBSIDING
THIS EVENING.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011545-
/O.EXB.KCTP.WI.Y.0005.131101T1000Z-131101T1800Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
334 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM UNTIL 2 PM EDT THIS
AFTERNOON.

* WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 15 TO 25 MPH
  WITH PEAK GUSTS UP TO 50 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND ISOLATED
  POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

PAZ004>006-010>012-017-018-024-033-037-041-042-011545-
/O.CON.KCTP.WI.Y.0005.131101T0900Z-131101T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
334 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM UNTIL NOON EDT TODAY...

* WINDS...SOUTH-SOUTHWEST BECOMING WEST-SOUTHWEST AT 20 TO 30 MPH
  WITH PEAK GUSTS UP TO 50 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND 
  ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE 
  TOPS...AT ELEVATIONS ABOVE 2000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

JMC/PJ
954 
WWUS71 KCTP 011204
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
804 AM EDT FRI NOV 1 2013

...STRONG WINDS EARLY FRIDAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHWESTERN
QUEBEC THIS MORNING...WHILE A SHARP COLD FRONT EXTENDING SOUTH 
FROM THE LOW SURGES THROUGH EASTERN PENNSYLVANIA. WEST-SOUTHWEST
WINDS WILL GUST BETWEEN 45 AND 50 MPH AT TIMES. THE STRONGEST
WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE LEE OF
THE RIDGES. THE GUSTY WINDS WILL BEGIN TO SUBSIDE LATER TODAY.

PAZ004>006-010>012-017-018-024-033-037-041-042-011600-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE
804 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST-SOUTHWEST AT 20 TO 30 MPH...WITH SOME PEAK GUSTS
  BETWEEN 45 AND 50 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND 
  ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE 
  TOPS...AT ELEVATIONS ABOVE 2000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011800-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
804 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...WEST-SOUTHWEST AT 15 TO 25 MPH...WITH SOME PEAK GUSTS
  BETWEEN 45 AND 50 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND 
  ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE 
  TOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

LAMBERT
934 
WWUS71 KCTP 011712
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EDT FRI NOV 1 2013

...STRONG WINDS EARLY FRIDAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN QUEBEC
THIS AFTERNOON MORNING...WHILE A SHARP COLD FRONT EXTENDING SOUTH
FROM THE LOW SURGES EAST AND OFF THE MID ATLANTIC COAST.
WEST- SOUTHWEST WINDS WILL GUST TO AROUND 45 MPH AT TIMES. THE
STRONGEST WINDS ARE EXPECTED OVER THE HIGHER ELEVATIONS AND IN THE
LEE OF THE RIDGES. THE GUSTY WINDS WILL BEGIN TO SUBSIDE LATER
TODAY.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011815-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
112 PM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...WEST AROUND 15 TO 25 MPH WITH OCCASIONAL GUSTS AROUND
  45 MPH.

* IMPACTS...MINOR PROPERTY DAMAGE...DOWNED TREE LIMBS AND 
  ISOLATED POWER OUTAGES. DIFFICULT DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES. IMPACTS WILL BE MOST PRONOUNCED ON THE RIDGE 
  TOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

LAMBERT
480 
WWUS71 KCTP 011815
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT FRI NOV 1 2013


PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-011915-
/O.EXP.KCTP.WI.Y.0005.000000T0000Z-131101T1800Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...
LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...
BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
215 PM EDT FRI NOV 1 2013

...THE WIND ADVISORY HAS EXPIRED...

WEST-SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THROUGH 4 PM
BEFORE SUBSIDING TO AROUND 10 MPH BY DUSK.

$$

LAMBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 8:32 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 31, 8:32 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT THU OCT 31 2013

.SYNOPSIS...
THE SHORT TERM ISSUE IS THE DEEP CYCLONE TRACKING TO OUR NORTH
AND THE STRONG FRONT WHICH WILL PRODUCE RAIN AND GUSTY WINDS EARLY
FRIDAY. BEHIND THE FRONT A TROUGH WILL DEVELOP OVER THE EAST AND
GET REINFORCED WITH COLDER AIR SATURDAY-SUNDAY. THIS TROUGH IS
PROGRESSIVE AND HEIGHTS SHOULD RISE AS DEEP TROUGH DEVELOPS IN THE
SOUTHWEST AND OUR COLD WEEKEND TROUGH TRACKS TO OUR EAST. THE 500
MB HEIGHTS SHOULD BE ABOVE NORMAL MOST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
UPDATED THE GRIDS WITH CURRENT OBSERVATIONS BLENDED INTO OLD
FORECAST FOR NEXT 30 HOURS NUDGED WITH A BLEND OF ALL SHORT TERM
GUIDANCE.

THE GUIDANCE STILL PUTS FOCUS OF RAIN WITH POTENTIAL FOR 0.5 TO
1.O0 INCHES OF RAINFALL BETWEEN ABOUT 0300 AND 1200 UTC. THE SREF
THINGS SULLIVAN COUNTY WILL BE THE BIG WINNER WITH NEAR OR JUST
OVER 1 INCH. PROBABLY THE TERRAIN IN THE NAM AND SREF MEMBERS
ATMOSPHERE. WE TRIED TO SHOW BEST RAINFALL BEGINNING WEST TO EAST
A FEW HOURS EITHER SIDE MIDNIGHT AND ENDING BEFORE 1000 UTC IN
WEST AND LINGERING BEYOND 1200 UTC IN THE EAST.

MOST OF THE RAIN SHOULD FALL IN THIS PERIOD AS THE FRONT IS
FORECAST TO ZIP ACROSS PAY FRIDAY MORNING.

WILL BE A WARM NIGHT WITH INCREASING WINDS...THOUGH BEST WINDS
WILL LIKELY BE AFTER THE FRONTAL PASSAGE FROM 0900-1000 UTC IN THE
WEST AND LATER IN THE EAST.

TRADITIONALLY...WE RARELY GET THE HIGH WINDS IN THE SOUTHERLY FLOW
OUTSIDE OF CONVECTION DUE TO THE LOW-LEVEL STABILITY. KIND OF
SCARY AS THE RADAR SHOWS 50KTS AT ABOUT 9KFT AND SREF/NAM/GFS ALL
SHOW 4 SIGMA SOUTHERLY WINDS (60-70KTS) AT 850 MB GO BY IN THE 03
TO 09 UTC TIME-FRAME. WINDS BEHIND THE FRONT ARE NOT AS STRONG NEAR 50KTS.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS IN NEAR TERM ABOVE..USED ALL HIGH RESOLUTION GUIDANCE AND THIS
SHOWED FASTER CLEARING OF CLOUDS AND PUSH OF RAIN SHIELD TO THE
EAST.

SO...WE LOWERED ALL POPS FRIDAY AFTER 12 TO 15Z. WE KEPT GUSTY
WINDS IN THE GRIDS WITH HIGHEST WINDS BEHIND THE FRONTAL SYSTEM. OUR
ESTIMATES IMPLIED 1-2 HOURS WHERE AT ABOVE ABOUT 2800 FT WIND
GUSTS WERE ABOUT 40 KTS. VERY CLOSE TO ADVISORY CATEGORY FOR
HIGHER TERRAIN. AT THIS TIME STILL HANDLING THIS WITH AFD TO ALLOW
USERS TO KNOW ABOUT HIGHER GUSTS. WE WILL LIKELY ISSUE AN SPS TO
HIGHLIGHT HIGHER WINDS BEHIND THE FRONT FRIDAY WHEN THE ISENTROPES
ALLOW WINDS AT 1 TO 1.5KM TO REACH THE SURFACE.

MOST OF THE RAIN IS OVER BEFORE THIS PERIOD GETS GOING. BIGGEST
ISSUE WILL BE WINDS AS MODELS SHOW POCKETS OF 50KTS AT 850 MB
BEHIND THE FRONTAL SYSTEM. GOING TO BE CLOSE FROM ABOUT 7 AM UNTIL
1 PM WITH WIND GUST INTO 30S TO PERHAPS 40KTS IN A FEW SPOTS.

THE AIR BEHIND THE FRONT IS NOT VERY COLD. SHOULD BE AT LEAST
PARTLY SUNNY AND CLOSE TO NORMAL TEMPERATURES. A BIT WINDY BUT
OTHERWISE SHOULD BE A NICE DAY OVER MOST OF THE ARE BY MID-
MORNING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
TROUGH BUT PROGRESSIVE UPPER FLOW PATTERN WILL DOMINATE THE
EASTERN U.S. INTO THE WEEKEND BEFORE HEIGHTS RISE EARLY NEXT WEEK. A
SUBTROPICAL RIDGE IS FORECAST TO BUILD INTO THE SOUTHEAST COAST
NEXT WEEK AS WELL AS MORE SHORTWAVE ENERGY DIGS INTO THE WESTERN AND
CENTRAL PARTS OF THE COUNTY.

THE MAIN MID-UPPER TROUGH AXIS WILL SHIFT EWD FROM THE GRT LKS
INTO THE NORTHEAST STATES SAT NGT INTO SUNDAY. THE DEVELOPING NW
FLOW WILL DIRECT SEASONABLY COLD AIR DOWNWIND OF THE LAKES AND
PROMOTE LAKE EFFECT RAIN/SNOW SHOWERS OVER THE WESTERN HIGHLANDS
AND CENTRAL MTNS...PRIMARILY LATER SATURDAY INTO EARLY SUNDAY.
HIGH PRES BUILDING INTO THE AREA SHOULD SPELL AN END TO THIS
ACTIVITY BY SUNDAY NIGHT. THE SFC RIDGE AXIS WILL MIGRATE EWD FROM
THE CNTRL APLCHNS TO ALONG THE NORTHEAST /MID-ATLC COAST THRU
EARLY NEXT WEEK. VEERING LOW- LEVEL FLOW TO THE EAST-SE MAY LEAVE
THE AREA SUSCEPTIBLE TO SOME LOW CLOUDS WITHIN A MARITIME FLOW
REGIME.

WITH THE RIDGING AT THE SFC AND ALOFT...EXPECT ANY SIGNIFICANT PCPN
TO REMAIN WEST OF PA THRU MIDWEEK. CLEAR SKIES SHOULD LEAD TO
CLEAR SKIES AND COLD MORNINGS MONDAY AND TUESDAY...FOLLOWED BY
QUICKLY MODERATING TEMPS BY MID WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
01/00Z...MADE VERY MINOR CHANGES WITH THE ISSUANCE OF THE 00Z
SCHEDULED TAFS. GOT A REPORT OF LLWS BLO 020 OV IPT AT 2215Z...AND
EXPECT IT TO ONLY GET WORSE AS THE SWLY LLJ EXCEEDS 50+KTS. TIMING
OF POTENTIAL NARROW CONVECTIVE LINE/PSBL HIGH WINDS COMING INTO
FOCUS PER COSPA: BFD/JST 08-10Z...AOO/UNV 09-11Z...IPT/MDT/LNS
12-14Z. A BRIEF PERIOD OF STG POST-FRONTAL WINDS IS LKLY DURING
THE MORNING WITH WINDS DROPPING OFF BY LATE IN THE DAY FRIDAY.

31/21Z...LIGHT WAA SHOWERS WILL CONTINUE INTO EARLY TONIGHT IN
THE MILD WARM SECTOR SOUTH OF THE WARM FRONT AND EAST OF THE MAIN
SYNOPTIC COLD FRONT APPROACHING FROM IN/OH. EXPECT FLGT CATS TO
STAY MAINLY VFR TO MVFR WITH SLY GRADIENT WINDS STEADILY
INCREASING AS THE FRONT GETS CLOSER TO PA.

LLWS REMAINS A SIGNIFICANT AVN HAZARD WITH 50-70KT SWLY WINDS
BTWN 3-6KFT. PEAK LLWS VALUES NEAR 60KTS JUST AHEAD OF THE COLD
FRONT AROUND 08-12Z. A LOW-TOPPED CONVECTIVE LINE MAY FORM RIGHT
ALONG THE LEADING EDGE OF THE SHARP COLD FRONT...AND HELP TO MIX
DOWN THE VERY STRONG WINDS ALOFT. THIS COULD PRODUCE BRIEF HEAVY
SHOWERS AND SQUALLS WITH PEAK SFC WND GUSTS EASILY IN THE 30-40KT
RANGE. EXPECT A WND SHFT FROM ROUGHLY 180 TO 250 WITH THE COLD
FROPA. MODERATE SFC PRES RISES BEHIND THE FRONT AND STEEPENING
LOW-MID LVL LAPSE RATES SHOULD MAINTAIN 25KT WND GUSTS INTO THE
AFTN. TIMING OF THE POTENTIAL LOW-TOPPED CONVECTIVE SQUALL LINE
BASED ON LATEST MESO MDL/COSPA AND LINEAR EXTRAPOLATION OF WV DRY
SLOT IS APPROX 08-11Z IN ZOB SECTOR AND 10-13Z IN ZNY ARTCC.

BACKED OFF ON IFR CIGS OVERNIGHT GIVEN LOW CONFIDENCE AND STRONG
SLY FLOW. MARGINAL VFR CIGS SHOULD BE THE RULE...BUT OCNL IFR CIGS
STILL NOT OUT OF THE QUESTION. VSBYS SHOULD STAY IN THE 3-6SM
RANGE BUT MAY DIP BLW 2SM IN BRIEF +RA WITHIN THE FRONTAL BAND.

EXPECT CONDS TO IMPROVE RATHER QUICKLY FROM SW-NE DURING THE MID
TO LATE MORNING WITH CIGS IMPROVING TO VFR. VFR CONDS WILL
CONTINUE INTO FRI NGT AND WINDS WILL GRADUALLY SUBSIDE. WINDS WILL
SHIFT MORE TO THE WEST INTO EARLY SATURDAY WHICH MAY RESULT IN
MVFR CIGS ACRS THE WRN TAFS.

OUTLOOK...
SAT...SCT/NMRS LK EFF SHRA NW...MVFR LIKELY. VFR SE. GUSTY WNW WINDS.
SUN...MVFR/LK EFF -SHRA SHRA NW EARLY...THEN BCMG VFR.
MON-TUE...MAINLY VFR UNDER SFC HIGH PRES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM
SHORT TERM...DANGELO
LONG TERM...LAMBERT/GARTNER
AVIATION...STEINBUGL
Hazardous weather outlook, Oct 31, 9:24 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
924 AM EDT THU OCT 31 2013

PAZ004>006-010-011-017-024-033-011330-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
924 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING BETWEEN 35 AND 45 MPH WILL
BUFFET THE HIGHER TERRAIN OF WESTERN PENNSYLVANIA LATE TODAY AND
TONIGHT...AHEAD OF A STRONG COLD FRONT AND POTENT AREA OF LOW
PRESSURE THAT WILL BE HEADING NORTHEAST TOWARD THE UPPER GREAT
LAKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS WILL SHIFT TO THE WEST-SOUTHWEST EARLY FRIDAY MORNING IN THE
WAKE OF THE COLD FRONT...AND CONTINUE TO GUST BETWEEN 35 AND 45
MPH THROUGH THE MIDDAY HOURS. THE STRONGEST GUSTS WILL DECREASE
DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-011330-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
924 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT TRAILING SOUTH FROM A POTENT AREA OF LOW
PRESSURE...WILL PUSH ACROSS THE COMMONWEALTH DURING THE MORNING
AND MIDDAY HOURS FRIDAY. WEST-SOUTHWEST WINDS WILL GUST BETWEEN
35 AND 45 MPH ALONG...AND IN THE WAKE OF THE COLD FRONT EARLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:00 AM EDTSpecial Weather StatementCTPWarren45 min
Nov 1, 4:12 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Somerset48 min
Nov 1, 4:22 AM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, McKean, Potter53 min
Nov 1, 4:59 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 6 more61 min
Nov 1, 5:13 AM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter, Tioga62 min
Nov 1, 5:38 AM EDTSevere Thunderstorm WarningCTPAdams, Centre, Clinton, Cumberland, Dauphin, Franklin and 11 more52 min
Nov 1, 6:00 AM EDTSevere Thunderstorm WarningCTPLycoming, Tioga45 min
Nov 1, 6:29 AM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more61 min
Nov 1, 7:35 AM EDTSevere Thunderstorm WarningCTPLancaster, York55 min

Nearby

Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.